MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 ASSAY; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW COVID-19 ASSAY; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Catalog Number 190-000
Medical Device Problem Codes False Positive Result (1227); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported seven (7) conflicting results with the id now covid-19 assay for seven (7) patients performed on various dates.This report addresses patient six (6) of seven (7).The customer reported a conflicting result with the id now covid-19 assay performed on unknown date.Initial test was positive and repeat testing was performed and generated a negative result.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
Additional information: date of event never provided by customer, it is an approximation.The investigation is still in progress.A supplemental report will be provided after completion.Reference mfr numbers: 1221359-2022-04774 through 1221359-2022-04780.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the investigation conclusion and additional information to the previously reported event.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 1081726 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 190-000 / lot 1081726 and test base part number 190-430 / lot 1081726.The lot met the required release specifications.A review of the complaints reported as conflicting patient results (confirmed and unconfirmed, conflicting results) related to kit lot 1081726 showed that the complaint rate; for false positive patient result is (b)(4), and for false negative patient result is (b)(4).In conclusion, abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue.However, a possible assignable root cause is patient sample interference.Substances in the sample itself may have interfered with the reaction.Additional information: d4 - expiration date.
 
Event or Problem Description
The customer reported six (6) conflicting and 1 false positive results with the id now covid-19 assay for seven (7) patients on various dates.This report addresses patient five (6) of seven (7).The customer reported a false postive result with the id now covid-19 assay performed on (b)(6)2022 using a direct tested anterior nasal swab.Retesting was performed on the same day with the id now covid-19 assay and generated a negative result.Confirmation pcr testing was performed on 13sep2022 that generated a negative result on a nasopharyngeal sample.The customer stated that the patient was asymptomatic.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
New information: a2, a3, a4, a6, d4 (lot #, udi #) updated information: b3, b5, h6 (health effect - impact code) reference mfr: 1221359-2022-04774 to 1221359-2022-04780.

Brand Name
ID NOW COVID-19 ASSAY
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key15528777
Report Number1221359-2022-04779
Device Sequence Number11389541
Product Code QJR
UDI-Device Identifier10811877011269
UDI-Public011081187701126917230401101081726
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EUA2000074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Catalogue Number190-000
Device Lot Number1081726
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/14/2022
12/05/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/07/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight70 KG
Patient RaceWhite